Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 79, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 22, 2011, 5:11 AM EST. It took effect at Dec 22, 2011, 10:00 PM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2011, 5:11 AM EST (10:11 UTC)
- In effect from
- Dec 22, 2011, 10:00 PM EST
- Expired
- Dec 24, 2011, 4:00 AM EST
- In force
- 30 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
416 WHUS73 KIWX 221011 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 511 AM EST THU DEC 22 2011 LMZ043-046-221815- /O.NEW.KIWX.SC.Y.0079.111223T0300Z-111224T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 511 AM EST THU DEC 22 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST SATURDAY. * WINDS: TONIGHT NORTH 10 TO 15 KNOTS. WINDS BACKING NORTHWEST THEN WEST FRIDAY AT 5 TO 15 KNOTS. WINDS BACKING SOUTHWEST FRIDAY NIGHT 15 TO 20 KNOTS. * WAVES: 2 TO 4 FEET TONIGHT BUILDING TO 4 TO 7 FEET AFTER MIDNIGHT. WAVES 3 TO 7 FEET FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
8 follow-up statements
306 WHUS73 KIWX 221742 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1242 PM EST THU DEC 22 2011 LMZ043-046-222200- /O.CON.KIWX.SC.Y.0079.111223T0300Z-111224T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1242 PM EST THU DEC 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST SATURDAY. * WINDS: TONIGHT NORTH 10 TO 15 KNOTS. WINDS BACKING NORTHWEST THEN WEST FRIDAY AT 10 TO 15 KNOTS. WINDS BACKING SOUTHWEST FRIDAY NIGHT 15 TO 20 KNOTS. * WAVES: 2 TO 4 FEET TONIGHT BUILDING TO 4 TO 7 FEET AFTER MIDNIGHT. WAVES 4 TO 7 FEET FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
669 WHUS73 KIWX 222021 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 321 PM EST THU DEC 22 2011 LMZ043-046-230500- /O.CON.KIWX.SC.Y.0079.111223T0300Z-111224T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 321 PM EST THU DEC 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST SATURDAY. * WINDS: TONIGHT NORTH 10 TO 15 KNOTS. WINDS BACKING NORTHWEST THEN WEST FRIDAY AT 10 TO 15 KNOTS. WINDS BACKING SOUTHWEST FRIDAY NIGHT 15 TO 20 KNOTS. * WAVES: 2 TO 4 FEET TONIGHT BUILDING TO 4 TO 7 FEET AFTER MIDNIGHT. WAVES 4 TO 7 FEET FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
257 WHUS73 KIWX 230316 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1016 PM EST THU DEC 22 2011 LMZ043-046-231130- /O.CON.KIWX.SC.Y.0079.000000T0000Z-111224T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1016 PM EST THU DEC 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY. * WINDS: TONIGHT NORTH 10 TO 15 KNOTS. WINDS BACKING NORTHWEST THEN WEST FRIDAY AT 10 TO 15 KNOTS. WINDS BACKING SOUTHWEST FRIDAY NIGHT 15 TO 20 KNOTS. * WAVES: BUILDING TO 4 TO 7 FEET AFTER MIDNIGHT. WAVES 4 TO 7 FEET FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
833 WHUS73 KIWX 230846 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 346 AM EST FRI DEC 23 2011 LMZ043-046-231700- /O.CON.KIWX.SC.Y.0079.000000T0000Z-111224T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 346 AM EST FRI DEC 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY. * WINDS: NORTH 10 TO 15 KNOTS THIS MORNING. WINDS BACKING NORTHWEST THEN WEST THIS AFTERNOON AT 10 TO 15 KNOTS. WINDS BACKING SOUTHWEST FRIDAY NIGHT 15 TO 20 KNOTS. * WAVES: WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
027 WHUS73 KIWX 231514 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1014 AM EST FRI DEC 23 2011 LMZ043-046-232300- /O.CON.KIWX.SC.Y.0079.000000T0000Z-111224T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1014 AM EST FRI DEC 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY. * WINDS: NORTHWEST 10 TO 15 KNOTS THIS MORNING. BACKING SOUTHWEST THIS AFTERNOON AND INCREASING TO 10 TO 20 KNOTS. * WAVES: WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
680 WHUS73 KIWX 232023 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 323 PM EST FRI DEC 23 2011 LMZ043-046-240500- /O.CON.KIWX.SC.Y.0079.000000T0000Z-111224T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 323 PM EST FRI DEC 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY. * WINDS: SOUTWEST 10 TO 20 KNOTS. * WAVES: WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
600 WHUS73 KIWX 240333 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1033 PM EST FRI DEC 23 2011 LMZ043-046-240900- /O.CON.KIWX.SC.Y.0079.000000T0000Z-111224T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1033 PM EST FRI DEC 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY. * WINDS: SOUTHWEST 10 TO 20 KNOTS BECOMING WEST 10 TO 15 KNOTS. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET TOWARD MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
080 WHUS73 KIWX 240900 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 400 AM EST SAT DEC 24 2011 LMZ043-046-241700- /O.CAN.KIWX.SC.Y.0079.000000T0000Z-111224T0900Z/ /O.NEW.KIWX.SC.Y.0080.111225T0300Z-111226T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 400 AM EST SAT DEC 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST MONDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS...BECOMING NORTHWEST BY LATE SUNDAY AFTERNOON AND SUNDAY NIGHT. * WAVES: BUILDING TO BETWEEN 4 AND 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 4:26 AM EST, 45 minutes earlier.
Area forecast discussion, Dec 22, 4:26 AM EST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 426 AM EST THU DEC 22 2011 .SHORT TERM.../TODAY THROUGH FRIDAY NIGHT/ CLEARING HAS BEEN SLOW TO PROGRESS IN WITH STRATUS DECK IN THE 1500 TO 2500 FT RANGE HANGING STRONG DESPITE DRIER AIR MOVING IN. LOCATIONS TO THE WEST AND SOUTH HAVE CLEARED WITH SOME GROUND FOG HERE AND THERE NOT CAUSING MANY ISSUES. CONSIDERING TRENDS...HAVE BACKED OFF ON AREAS OF FOG AND WENT TO PATCHY AND ONLY IN THE WEST THROUGH 14Z WHERE CLEARING WILL STILL LIKELY MAKE IT IN. OTHERWISE FOCUS WILL BE ON 2 FEATURES TODAY TO IMPACT SENSIBLE WEATHER ACROSS THE AREA. FIRST IS A BAROCLINIC ZONE TO THE NW WITH DECENT FORCING ALONG IT AS UPPER LEVEL ENERGY WAS DIGGING BEHIND IT. WHILE NOT OVERLY DEEP...SUFFICIENT LL MSTR IN PLACE TO BE SQUEEZED OUT IN THE FORM OF LIGHT SNOW FROM SOUTHERN WISCONSIN INTO NEBRASKA. MODELS HAVE HINTED AT THIS DROPPING INTO THE AREA FOR SEVERAL RUNS NOW WITH LIGHT QPF POTENTIAL. IN ADDITION...SOUTHERN STREAM WAVE WAS MOVING THROUGH TEXAS AND EJECTING NE TOWARDS THE OHIO VALLEY. MODELS STILL SHOWING A CLOSE CALL WITH EFFECTS FROM THIS FEATURE ACROSS SE PORTIONS OF THE FORECAST AREA TONIGHT. CONCERNS LIE WITH INTERACTION OF THE 2 FEATURES WHICH COULD HELP EXPAND AN AREA OF LIGHT PRECIP ACROSS MUCH OF THE FORECAST AREA THIS EVENING AND THEN CONFINED NE AFTER MIDNIGHT. OVERHAULED WX/POPS/QPF TO INCREASE POPS IN THE CHC CATEGORY FOR LATE THIS AFTERNOON AND TONIGHT. BY NO MEANS A LARGE IMPACT SYSTEM BUT DECENT SHOT FOR LOW QPF EVENT LOOKS TO BE IN STORE. THERMAL PROFILES IN ALL MODELS SUGGEST PRECIP IN THE NW COULD BE A MIXTURE OF RAIN OR SNOW WITH ALL RAIN IN THE SE INITIALLY. COLD AIR WILL OVERSPREAD ENTIRE AREA AND CHANGE EVERYTHING TO JUST SNOW DURING THE EVENING. HAVE POPULATED A TENTH OR SO OF SNOW BUT AGAIN EXPECT LITTLE OVERALL IMPACT. BAROCLINIC ZONE WILL WEAKEN AND SHORT WAVE WILL EJECT TO THE NE OUT OF THE AREA BY FRIDAY LEAVING BEHIND IMPROVING CONDITIONS. TEMPERATURES WILL STILL REMAIN NEAR OR ABOVE NORMAL. && .LONG TERM... SATURDAY THROUGH WEDNESDAY. LTL CHANGE WRT ONGOING FCST. SPLIT FLOW PATTERN CONTS AS INTMTN VORTEX BECOMES CUTOFF ACRS SWRN STATES THIS WEEKEND. MULTITUDE OF NRN STREAM PERTURBATIONS TRACK ACRS SRN CAN AND MINOR THROUGH GRTLKS INTO PERSISTENT MDLVL CONFLUENCY. LARGE GFS ENSEMBLE POP SPREAD MON-WED NOTED...THOUGH CONCUR WITH DRY CONSISTENT ECMWF AND OP GFS AS ENSEMBLE SPREAD QUITE LARGE WRT NRN STREAM STRENGTH THAT APPEARS OVERDONE ERLY NEXT WEEK FOLLOWED BY A COUPLE MEMBERS QUICK WRT SWRN VORTEX EJECTION. MORE PROBABLE SCENARIO TO BE DRY/WARM PATTERN INTO LATE WEEK WITH GOMEX FEED SQUELCHED. THEREAFTER A MORE FULL LATITUDINAL TROF/PLAINS CYCLOGENESIS TO DEVELOP AS STRONG ERN ASIA/JAPAN VORTEX TRACKS TO LEE OF ROCKIES BY WEEKS END AND BEARS WATCH FOR POTNL NEW YEARS EVE SYSTEM INTO OH VLY. && .AVIATION... ONSET OF FOG DEVELOPMENT NOT MUCH CLEAR NOW THAN 6 HOURS AGO. MID LEVEL DRYING UNDERWAY PER WATER VAPOR LOOP AND INCREASING IN CIGS. CLEAR SKIES NOW EDGING INTO WESTERN PORTIONS OF INDIANA WITH CLEARING EXPECTED OVER THE NEXT COUPLE OF HOURS AT BOTH SITES. CROSSOVER TEMPS WERE IN THE UPPER 30S AT KSBN AND LOWER 40S AT KFWA...WHICH IS WHERE CURRENT TEMPS RESIDE. EXPECT ADDITIONAL COOLING AND POSSIBLE REFORMING OF STRATUS DECK. LOOKING UPSTREAM VSBYS BEHAVING ATTM BUT BOUNDARY LAYER NOT AS MOIST OVER THERE AS HERE...ESPECIALLY KFWA. PUSHED BACK ARRIVAL OF FOG JUST A BIT AND THREW IN CIGS AROUND CRITICAL VALUES OF 2000 FT. OBS PAST SEVERAL HOURS HAVE BEEN BOUNCING AROUND THIS THRESHOLD AND MAY CONTINUE FOR A BIT. DID TONE DOWN VSBYS SOMEWHAT LATER TONIGHT WITH SOMEWHAT LOWER CONFIDENCE. WILL MONITOR TRENDS AND AMEND IF NEEDED. STRATUS LIKELY TO MOVE BACK IN DURING THE DAY AS LL MSTR INCREASES AHEAD OF THE NEXT WAVE EJECTING FROM TEXAS. IF FOG/STRATUS DOES NOT MATERIALIZE CONDITIONS COULD IMPROVE FOR A PERIOD BEFORE THIS ARRIVES. FOR NOW NO CHANGES. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...FISHER LONG TERM...MURPHY AVIATION...FISHER
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.